Ozempic and Wegovy are shrinking patients’ muscles at an ‘alarming rate’ and may raise their risk of health problems later in life, a celebrity doctor has warned.
Dr Peter Attia, a physician based in Austin, Texas, warned the drugs were not a ‘panacea’ for weight loss — despite taking Hollywood by storm.
He said that they prompted equal muscle-to-fat loss in patients, which he argued made them metabolically ‘fatter’ because they then had a higher fat-to-muscle percentage.
It comes after other doctors voiced similar fears to DailyMail.com last month, warning the rapid muscle loss puts patients at risk of quick weight-gain once they come off the drugs.
Ozempic triggers muscle loss and can actually make patients fatter, a leading doctor has argued because it leaves them with a higher body fat-to-muscle percentage
The celebrity doctor, pictured above, issued the warning on his podcast The Drive and via his Instagram account (shown above)
Support authors and subscribe to content
This is premium stuff. Subscribe to read the entire article.
SubscribeGain access to all our Premium contents.
More than 100+ articles.